Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 9, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Apr 16, 2014, 4:05 AM CDT for 15 counties in Nebraska; 7 counties in Iowa. It took effect at Apr 16, 2014, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 4:05 AM CDT (09:05 UTC)
- In effect from
- Apr 16, 2014, 10:00 AM CDT
- Expired
- Apr 16, 2014, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 22 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 57 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2239 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 705 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027 WWUS83 KOAX 160905 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 405 AM CDT WED APR 16 2014 IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093- 161715- /O.NEW.KOAX.FW.W.0009.140416T1500Z-140416T2300Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 405 AM CDT WED APR 16 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 055 HARRISON... FIRE WEATHER ZONE 056 SHELBY...FIRE WEATHER ZONE 069 POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 045 WASHINGTON...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON... FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON... FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR FIRES TO START QUICKLY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
169 WWUS83 KOAX 161745 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1245 PM CDT WED APR 16 2014 ...RED FLAG WARNING IN EFFECT THROUGH EARLY EVENING... .STRONG SOUTHWEST WINDS AHEAD OF A COLD FRONT...ALONG WITH DRY AIR AND WARM TEMPERATURES...ARE CREATING EXTREME FIRE DANGER IN SOUTHEAST NEBRASKA TO SOUTHWEST AND WEST CENTRA IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093- 162300- /O.CON.KOAX.FW.W.0009.000000T0000Z-140416T2300Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1245 PM CDT WED APR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND WEST CENTRAL TO SOUTHWEST IOWA... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 055 HARRISON... FIRE WEATHER ZONE 056 SHELBY...FIRE WEATHER ZONE 069 POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 045 WASHINGTON...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON... FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON... FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST AT 20 TO 34 MPH WITH GUSTS UP TO 40 TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR FIRES TO START QUICKLY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MAYES
030 WWUS83 KOAX 162050 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 350 PM CDT WED APR 16 2014 NEZ051-065-066-078-088-089-162200- /O.CAN.KOAX.FW.W.0009.000000T0000Z-140416T2300Z/ SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE- 350 PM CDT WED APR 16 2014 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE RED FLAG WARNING. A COLD FRONT HAS MOVED INTO THE AREA. WHILE IT WILL STILL REMAIN WINDY WITH NORTHWEST WINDS AT 25 TO 30 MPH WITH GUSTS UP TO 35 MPH...TEMPERATURES WILL BEGIN FALLING AND DEWPOINTS WILL BEGIN RISING. THIS WILL ALLOW VERY LOW RELATIVE HUMIDITY TO RECOVER ABOVE CRITERIA. $$ IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093- 162300- /O.CON.KOAX.FW.W.0009.000000T0000Z-140416T2300Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 350 PM CDT WED APR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 055 HARRISON... FIRE WEATHER ZONE 056 SHELBY...FIRE WEATHER ZONE 069 POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 045 WASHINGTON...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR FIRES TO START QUICKLY AND SPREAD RAPIDLY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DEWALD
968 WWUS83 KOAX 162301 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 601 PM CDT WED APR 16 2014 IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093- 170015- /O.EXP.KOAX.FW.W.0009.000000T0000Z-140416T2300Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 601 PM CDT WED APR 16 2014 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY... GUSTY WINDS WILL CONTINUE THIS EVENING...BUT RELATIVE HUMIDITY VALUES HAVE INCREASED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 15, 11:58 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 15, 11:58 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1158 PM CDT TUE APR 15 2014 .SHORT TERM...(TONIGHT THROUGH FRIDAY) ISSUED AT 255 PM CDT TUE APR 15 2014 TEMPERATURES LOOK TO BE THE PRIMARY CONCERN IN THE SHORT TERM AS ALTERNATING UPPER TROUGHS AND RIDGES PROPAGATE ACROSS THE REGION DURING THE PERIOD. BROAD SURFACE LOW OVER EASTERN MONTANA AT 19Z WILL MOVE TO SOUTHEAST SOUTH DAKOTA BY WEDNESDAY MORNING THEN CONTINUE EAST INTO NORTHEAST IOWA BY WEDNESDAY AFTERNOON. A COLD FRONT WILL FOLLOW BEHIND THE LOW AND SWEEP ACROSS NEBRASKA AND WESTERN IOWA DURING THE DAY WEDNESDAY WITH ANOTHER ROUND OF GUSTY NORTHWEST WINDS MOVING IN BEHIND THE FRONT. MODELS CONTINUE THEIR PREVIOUS TREND OF KEEPING MOST OF THE PRECIP ON THE NORTH SIDE OF THIS SYSTEM AS IT MOVES THROUGH THE REGION. LOOKS MAINLY DRY FOR THE AREA WEDNESDAY NIGHT INTO THURSDAY AS LATEST SOLUTIONS KEEP SOUTHERN PLAINS SURFACE WAVE AND ASSOCIATED PRECIP FURTHER SOUTH AS UPPER WAVE AMPLIFIES OVER THE REGION THEN MOVES RAPIDLY EAST. SOME CHANCE POPS FOR THE AREA ON FRIDAY AS WARM ADVECTION ZONE DEVELOPS LATE THURSDAY NIGHT INTO FRIDAY MORNING FROM EASTERN SOUTH DAKOTA INTO EASTERN NEBRASKA AND WESTERN IOWA. WARMER TEMPERATURES ALSO RETURN TO THE AREA ON FRIDAY AS RIDGING INCREASES OVER THE PLAINS AHEAD OF THE NEXT TROUGH MOVING INTO THE WESTERN CONUS. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 255 PM CDT TUE APR 15 2014 WEEKEND PERIOD LOOKS TO BE RATHER ACTIVE WEATHERWISE AS COMPLEX SPLIT WAVE SYSTEM MOVES INTO AND ACROSS THE REGION. THIS IS FOLLOWED BY MORE RIDGING EARLY NEXT WEEK WITH MUCH WARMER TEMPERATURES INDICATED. && .AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1148 PM CDT TUE APR 15 2014 WINDS WILL BE THE PRIMARY CONCERN THIS TAF CYCLE. SOUTH TO SOUTHEAST WINDS AT 12 TO 20 KTS SUSTAINED WILL CONTINUE OVERNIGHT. LOW LEVEL WIND SHEAR WAS MENTIONED AT ALL THREE SITES AS PROFILERS AND PROGS SHOWING A LOW LEVEL JET OF 50 TO 60KTS THROUGH 14Z. STRONGER WIND SPEEDS WILL MIX DOWN IN THE MORNING WITH SUSTAINED WINDS OF 18 TO 25KTS SUSTAINED. A COLD FRONT WILL TURN THE WINDS TO THE SOUTHWEST AND THEN THE NORTHWEST WEDNESDAY. FORECAST SOUNDINGS SHOW THE POTENTIAL FOR INSTABILITY SHOWERS WEDNESDAY AFTERNOON...BUT DID NOT MENTION AT THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...FOBERT LONG TERM...FOBERT AVIATION...ZAPOTOCNY
Hazardous weather outlook, Apr 15, 6:15 PM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 615 PM CDT TUE APR 15 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161200- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 615 PM CDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY. THE GRASSLAND FIRE DANGER INDEX WILL LIKELY REACH THE VERY HIGH CATEGORY AT MOST LOCATIONS WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:10 AM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 16 hr |
Nearby
Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Iowa, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.